Open Access
Translator Disclaimer
September, 1992 Asymptotic Properties of the Balanced Repeated Replication Method for Sample Quantiles
Jun Shao, C. F. J. Wu
Ann. Statist. 20(3): 1571-1593 (September, 1992). DOI: 10.1214/aos/1176348785


Inference, including variance estimation, can be made from stratified samples by selecting a balanced set of subsamples. This balanced subsampling method is generically called the balanced repeated replication method in survey data analysis, which includes McCarthy's balanced half-samples method and its extensions for more general stratified designs. We establish the asymptotic consistency of the balanced repeated replication variance estimators when the parameter of interest is the population quantile. The consistency results also hold when balanced subsampling is replaced by random subsampling. As a key technical prerequisite, we prove a Bahadur-type representation for sample quantiles in stratified random sampling.


Download Citation

Jun Shao. C. F. J. Wu. "Asymptotic Properties of the Balanced Repeated Replication Method for Sample Quantiles." Ann. Statist. 20 (3) 1571 - 1593, September, 1992.


Published: September, 1992
First available in Project Euclid: 12 April 2007

zbMATH: 0766.62005
MathSciNet: MR1186266
Digital Object Identifier: 10.1214/aos/1176348785

Primary: 62D05
Secondary: 62G05 , 62G99

Keywords: Bahadur representation , balanced half-samples , balanced subsampling , random subsampling , repeated random-group , stratified samples

Rights: Copyright © 1992 Institute of Mathematical Statistics


Vol.20 • No. 3 • September, 1992
Back to Top